2012 MAA Awards Recipients Announced
|August 5, 2012|
The Mathematical Association of America has selected the 2012 recipients for the following awards:
P. Mark Kayll (University of Montana) - “Integrals Don't Have Anything to Do with Discrete Math, Do They?” Mathematics Magazine, 84:2 (2011), p. 108-119. John A. Adam (Old Dominion University) - “Blood Vessel Branching: Beyond the Standard Calculus Problem," Mathematics Magazine, 84:3 (2011), p. 196-207.
Nathan Carter (Bentley University) and Dan Kalman (American University) - “Harvey Plotter and the Circle of Irrationality,” Math Horizons, vol. 19:2 (2011), p. 10-13.
David A. Cox (Amherst College) - “Why Eisenstein Proved the Eisenstein Criterion and Why Schönemann Discovered It First,” American Mathematical Monthly, 118:1 (2011), p. 3-21. Graham Everest and Thomas Ward (University of East Anglia) - “A Repulsion Motif in Diophantine Equations," American Mathematical Monthly, 118:7 (2011), p. 584-598. Peter Sarnak (Princeton University) - “Integral Apollonian Packings," American Mathematical Monthly, 118:4 (2011), p. 291-306. Ravi Vakil (Stanford University) - "The Mathematics of Doodling," American Mathematical Monthly, 118:2 (2011), p. 116-129.
T.S. Michael (U.S. Naval Academy) - "Guards, Galleries, Fortresses, and the Octoplex," College Mathematics Journal, v. 42:3 (2011), p. 191-200. Leslie A. Cheteyan (Memorial Sloan-Kettering Cancer Center), Stewart Hengeveld (Blue Cross Blue Shield), and Michael A. Jones (Associate Editor at Mathematical Reviews) - Chutes and Ladders for the Impatient," College Mathematics Journal, v. 42:1 (2011), p. 2-8.
Lara Alcock (Loughborough University)
Kathryn Leonard (California State University Channel Islands) Susan Martonosi (Harvey Mudd College) Michael Posner (Villanova University)
William G. McCallum (University of Arizona)